DOCUMENTA MATHEMATICA, Vol. 22 (2017), 1181-1192

Indranil Biswas and Tomás L. Gómez

Automorphisms of a Symmetric Product of a Curve (with an Appendix by Najmuddin Fakhruddin)

Let $X$ be an irreducible smooth projective curve of genus $g>2$ defined over an algebraically closed field of characteristic different from two. We prove that the natural homomorphism from the automorphisms of $X$ to the automorphisms of the symmetric product $\Symd (X)$ is an isomorphism if $d>2g-2$. In an appendix, Fakhruddin proves that the isomorphism class of the symmetric product of a curve determines the isomorphism class of the curve.

2010 Mathematics Subject Classification: 14H40, 14J50

Keywords and Phrases: Symmetric product; automorphism; Torelli theorem.

Full text: dvi.gz 29 k, dvi 82 k, ps.gz 280 k, pdf 173 k.